MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Codes Detachment of Device or Device Component (2907); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that apollo tip was detached prior to opening package.The patient was undergoing surgery for treatment of a intracranial arteriovenous malformation.It was noted the patient's femoral artery access vessel was 6mm and vessel tortuosity was severe.It was reported that during the embolization of arteriovenous malformation, when opening the apollo, the operator found that the det achable tip had already detached within the packaging.The catheter was replaced with a new one, and the procedure was completed.The catheter was flushed and all devices were prepared as indicated in the ifu.No patient complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the damaged apollo catheter was not flushed.
 
Event or Problem Description
Additional information was received reporting that the cause of the damage out of package and premature detachment was not determined.The replaced catheter was flushed and all devices were prepared as indicated in the ifu.There was no damage or evidence of tampering to the device packaging.
 
Additional Manufacturer Narrative
H2: b5: additional information added to event summary.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 product analysis: as found condition: the apollo catheter was returned for analysis within a shipping box, a sealed plastic biohazard pouch, alongside a dispenser coil.No detachable tip was returned.Damage location details: no damage or irregularities were found with the apollo catheter hub.No bends or kinks were found with the apollo catheter body.The distal shaft was found to be in good condition.The apollo detachable tip was found detached from the distal shaft.The detached tip was not returned.No other anomalies were observed.Testing/analysis: the ldpe overlap was measured to be 1.50mm, which was found to be within specification.(specification: 1.0-2.5mm) conclusion: based on the device analysis and reported information, the customer¿s report of ¿tip premature detachment¿ was able to be confirmed, as the apollo catheter was returned with the detachable tip detached and not returned.A few possible causes of premature tip detachment to occur are, during preparation and/or during handling/unpacking; however, the likely cause of the tip detachment could not be determined.Based on the device analysis and reported information, the customer¿s report of ¿prod damage/deformed out of pkg¿ was unable to be confirmed, as the returned apollo catheter may have been possibly damaged (detached) during handling, or preparation.No possible cause was able to be determined.The condition of the packing was unable to be assessed, as only the dispenser coil was returned.The device was returned unsheathed from the dispenser coil with no detachable tip within found within the dispenser coil, thus unable to be confirm the customers report of ¿the operator found that the detachable tip had already detached within the packaging¿.As no detachable tip was returned, no further assessment was able to be processed.Any contribution the detachable tip had towards the detachment could not be confirmed.The condition of the tip was unable to be verified.The report notes that ¿the damaged apollo catheter was not flushed.No root cause was able to be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24184719
Report Number2029214-2026-00147
Device Sequence Number18646046
Product Code MFE
UDI-Device Identifier00763000446758
UDI-Public(01)00763000446758(17)280424(10)D038780
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberD038780
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer01/26/2026
Not provided
03/26/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date02/18/2026
03/17/2026
04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale